I am writing for my Dad who is 70 year old. He was a man who was quite healthy. But everything has changed from last two months. In April end he had a seizure started with blurred speech, he became stiff and then had the seizure, he was take to hospital, where they did his blood test and said sodium was low. he was in the hospital for a week. after two days in the hospital he again had seizures. he had his ct , mri done which was normal and eeg showed abnormal, he was put to 300 mg dilatin but he was not able to take the side effects his full body was num , he was still not okay a day .He had another eeg with normal result and I kept trying to get to the neouro but by the time I go the appt , he again had a seizure this month 12ths, it started with diff to talk, full body go stiff , after 2-3 episodes of that he had two seizure with in half an hour which lasted for 2-3 minutes. he was taken to hospital, increased his dilating to 350 .Had third eeg with normal result, got discharged but he still had confusing body gets still do now what is happening or what to do .nobody can figure out what is happening. all in may family are concern as this is the first time we are experience or knowing about seizure.
I did lot of browsing and read from blogs abt lorazepam , only medication my dad used to take was amolopine 2.5 mg and lorazepam I checked with my dad abt lorazepam ,and he said he was prescribed that for his menier's disease , he started with 1mg 20yrs, 2mg next 6yrs, and from last 5yrs 1mg in the morning and 3mg in the evening. My dad came to live with us from diff country this year. When he was for his physical check with family dr here , dr said they can only prescribe 1 mg. My dad by his own started reducing the lorazepam in March to 1.5mg (at night) from 4mg a day. This was new information - I browsed and checked on lorazepam withdrawal and the blogs and comments about the side effect seem to be same and happening with my Dad. we saw new neurologist -discussed all this, dr want him to gradually move to lamictal from dilatin due to side affects my dad was having. Now he is he taking 200mg dilatin and 50mg lamitcal last week, and from this Tuesday June 28 he is taking 200mg(am/pm 100mg) dilatin and 100 mg(am/pm 50 mg) lamitcal, June29th he again lost his speech , body got stiff confused . this happen twice . And june 30th he had 7 times this episode and in the night he threw up 3-4 times. I called the neurologist and was today to start my next weeks schedule from today that is June 30th -75mg lamitcal in am and pm(150 mg) along with the 100mg dilatin only in am . Today too July 1st he still was not keeping well.
We all are really concern and very worried. All are stressed out not knowing what we could do. I am asking for opinions on different blogs but nobody is answering. Can u pls suggest your opinion .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.